Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 9, NWS Topeka, KS

May 8, 2015Marshall County, Kansas

NWS Topeka, KS issued this river flood warning at May 8, 2015, 8:51 PM CDT for Marshall County, Kansas. It took effect at May 9, 2015, 4:36 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 8:51 PM CDT (01:51 UTC)
In effect from
May 9, 2015, 4:36 AM CDT
Expired
May 10, 2015, 2:45 PM CDT
In force
34 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Marshall County, KS

The radar

The Topeka radar (KTWX), 99 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Blue River at Marysville (MRYK1).

Action stage
30 ft
Minor stage
35 ft
Moderate stage
38.2 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06882510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS43 KTOP 090151
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
851 PM CDT FRI MAY 8 2015

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Big Blue River Near Marysville affecting Marshall County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-090951-
/O.NEW.KTOP.FL.W.0009.150509T0936Z-150510T1945Z/
/MRYK1.1.ER.150509T0936Z.150510T0000Z.150510T0745Z.NO/
851 PM CDT FRI MAY 8 2015

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Big Blue River Near Marysville.
* from late tonight to Sunday afternoon.
* At  8:30 PM Friday the stage was 33.1 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 36.9 feet by Saturday evening. The river will fall 
  below flood stage by early Sunday morning.
* Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the 
  river flood.

&&

LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671




$$
4 follow-up statements
235 
WGUS83 KTOP 091003
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
503 AM CDT SAT MAY 9 2015

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Big Blue River Near Marysville affecting Marshall County
  Little Blue River above Barnes affecting Marshall County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-091803-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-150512T0200Z/
/BLRK1.1.ER.150508T0540Z.150510T0600Z.150511T1400Z.NO/
503 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Monday evening.
* At  4:00 AM Saturday the stage was 40.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.4 feet by 
  early Sunday morning. The river will fall below flood stage late 
  Monday morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-091803-
/O.CON.KTOP.FL.W.0009.000000T0000Z-150510T1945Z/
/MRYK1.1.ER.150509T0738Z.150510T0000Z.150510T0745Z.NO/
503 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River Near Marysville.
* until Sunday afternoon.
* At  4:45 AM Saturday the stage was 35.3 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.9 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the 
  river flood.

&&

LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671




$$

KSC117-091803-
/O.CON.KTOP.FL.W.0005.000000T0000Z-150510T1200Z/
/BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1800Z.NO/
503 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Sunday morning.
* At  4:00 PM Friday the stage was 23.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 22.7 feet...The farm field north of the river and west 
  of Kansas Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC027-091802-
/O.CON.KTOP.FL.W.0008.000000T0000Z-150512T0840Z/
/CYCK1.1.ER.150509T0941Z.150510T1200Z.150511T2040Z.NO/
503 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Republican River at Clay Center.
* until late Monday night.
* At  4:45 AM Saturday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by 
  Sunday morning. The river will fall below flood stage Monday 
  afternoon.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
907 
WGUS83 KTOP 091246
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
746 AM CDT SAT MAY 9 2015

...The Flood Warning continues for the following streams in Kansas..
  Big Blue River near Blue Rapids affecting Marshall County
  Big Blue River Near Marysville affecting Marshall County
  Little Blue River above Barnes affecting Marshall County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-092046-
/O.CON.KTOP.FL.W.0004.000000T0000Z-150512T0200Z/
/BLRK1.1.ER.150508T0540Z.150510T0600Z.150511T1400Z.NO/
746 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Monday evening.
* At  7:00 AM Saturday the stage was 40.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.4 feet by 
  early Sunday morning. The river will fall below flood stage late 
  Monday morning.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-092046-
/O.CON.KTOP.FL.W.0009.000000T0000Z-150510T1945Z/
/MRYK1.1.ER.150509T0738Z.150510T0000Z.150510T0745Z.NO/
746 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River Near Marysville.
* until Sunday afternoon.
* At  7:30 AM Saturday the stage was 35.5 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.9 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* Impact...At 38.2 feet...Highways U.S. 36 and U.S. 77 east of the 
  river flood.

&&

LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671




$$

KSC117-092046-
/O.CON.KTOP.FL.W.0005.000000T0000Z-150510T1200Z/
/BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1800Z.NO/
746 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Sunday morning.
* At  4:00 PM Friday the stage was 23.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 22.7 feet...The farm field north of the river and west 
  of Kansas Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC027-092046-
/O.CON.KTOP.FL.W.0008.000000T0000Z-150512T0840Z/
/CYCK1.1.ER.150509T0941Z.150510T1200Z.150511T2040Z.NO/
746 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Republican River at Clay Center.
* until late Monday night.
* At  7:30 AM Saturday the stage was 15.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by 
  Sunday morning. The river will fall below flood stage Monday 
  afternoon.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
893 
WGUS83 KTOP 091551
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1051 AM CDT SAT MAY 9 2015

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Big Blue River Near Marysville affecting Marshall County
  Little Blue River above Barnes affecting Marshall County

...The Flood Warning continues for the following streams in Kansas..
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-092351-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-150512T0815Z/
/BLRK1.1.ER.150508T0540Z.150509T0700Z.150511T2015Z.NO/
1051 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until late Monday night.
* At 10:00 AM Saturday the stage was 40.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.


&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-092351-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-150510T1342Z/
/MRYK1.1.ER.150509T0738Z.150509T1430Z.150510T0142Z.NO/
1051 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River Near Marysville.
* until Sunday morning.
* At 10:30 AM Saturday the stage was 35.6 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 35.6 feet by this
  afternoon. The river will fall below flood stage this evening.
* Impact...At 35.0 feet...Low lands near the river flood from Oketo to
  Blue rapids.

&&

LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671




$$

KSC117-092351-
/O.EXT.KTOP.FL.W.0005.000000T0000Z-150510T1239Z/
/BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1839Z.NO/
1051 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Little Blue River above Barnes.
* until Sunday morning.
* At  4:00 PM Friday the stage was 23.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 22.7 feet...The farm field north of the river and west 
  of Kansas Highway 148 floods.

&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

KSC027-092351-
/O.CON.KTOP.FL.W.0008.000000T0000Z-150512T0840Z/
/CYCK1.1.ER.150509T0941Z.150510T1200Z.150511T2040Z.NO/
1051 AM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Republican River at Clay Center.
* until late Monday night.
* At 10:30 AM Saturday the stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by 
  Sunday morning. The river will fall below flood stage Monday 
  afternoon.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$
741 
WGUS83 KTOP 100058
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT SAT MAY 9 2015

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Big Blue River Near Marysville affecting Marshall County
  Little Blue River above Barnes affecting Marshall County

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC117-100858-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-150512T0207Z/
/BLRK1.1.ER.150508T0540Z.150509T0700Z.150511T1407Z.NO/
758 PM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Monday evening.
* At  7:00 PM Saturday the stage was 38.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Monday morning.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC117-100128-
/O.CAN.KTOP.FL.W.0009.000000T0000Z-150510T1342Z/
/MRYK1.1.ER.150509T0738Z.150509T1430Z.150509T1934Z.NO/
758 PM CDT SAT MAY 9 2015

The Flood Warning is cancelled for
  The Big Blue River Near Marysville.
* At  7:31 PM Saturday the stage was 33.8 feet.
* Flood stage is 35.0 feet.
* Fell below flood stage at  2:34 PM Saturday.
* Forecast...The river will continue to fall to 23.1 feet by Monday 
  morning.
* Impact...At 35.0 feet...Low lands near the river flood from Oketo to
  Blue rapids.

&&

LAT...LON 3991 9668 3990 9661 3969 9664 3970 9671




$$

KSC027-100857-
/O.EXT.KTOP.FL.W.0008.000000T0000Z-150512T1200Z/
/CYCK1.1.ER.150509T0941Z.150510T1200Z.150512T0000Z.NO/
758 PM CDT SAT MAY 9 2015

The Flood Warning continues for
  The Republican River at Clay Center.
* until Tuesday morning.
* At  7:30 PM Saturday the stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.3 feet by 
  Sunday morning. The river will fall below flood stage Monday 
  evening.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

&&

LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706




$$

KSC117-100128-
/O.CAN.KTOP.FL.W.0005.000000T0000Z-150510T1239Z/
/BARK1.1.ER.150508T0158Z.150508T2100Z.150509T1201Z.NO/
758 PM CDT SAT MAY 9 2015

The Flood Warning is cancelled for
  The Little Blue River above Barnes.
* At  4:00 PM Saturday the stage was 11.4 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  7:01 AM Saturday.
* Forecast...The river will continue to fall to 7.0 feet by Monday 
  morning.


&&

LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 8, 6:46 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 8, 6:46 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT Fri May 8 2015

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Saturday)
Issued at 327 PM CDT FRI MAY 8 2015

Early this afternoon an amplified upper level trough was centered
across extreme southeast CA. A surface cold front has become nearly
stationary across southwest OK and extends northeast into central
MO. weak low-level CAA and cloud cover has kept temperatures in the
60s across the CWA.

Tonight, as the the amplified upper level trough moves east into the
four corners region, a lee surface trough will deepen across eastern
CO and eastern NM. The 850mb winds will veer more to the south and
begin to advect deeper gulf moisture across north TX north-northwest
into southern and western KS. The resulting isentropic lift will
cause scattered showers and thunderstorms to develop across the
western and southern counties of the CWA. These showers and
thunderstorms will spread northeast across the entire CWA during the
early morning hours. Some of elevated thunderstorms Tonight may be
strong enough for small hail. Heavy rainfall may be possible for
areas of east central KS. The short range models all weaken a
developing MCS, over Southwest OK this afternoon, as it moves
northeast into south central KS this evening. Some of the
thunderstorms from this complex along with any MCV may help to
redevelop elevated showers and thunderstorms after midnight across
east central KS. At this time I will keep likely pops along and
southeast of the I-35 corridor. If there is enough prolonged heavy
rainfall, then there may be a chance for localize flooding late
tonight and through the morning hours of Saturday across the
southeast counties of the CWA. Overnight lows will only drop into
the upper 50s to mid 60s.

Saturday, Most of the area will start out with morning showers and
thunderstorms, with the best chance across east central KS. Several
short-range models show a large area of elevated convection
developing across western KS, as a lead H5 trough and 85 KT H5 jet
max lifts northeast around the closed upper low over northwest NM.
Strong vertical ascent will cause an extensive area of showers and
thunderstorms to develop across eastern CO and western KS between
12Z and 15Z SAT. This area of thunderstorms will gradually track
northeast across west central KS during the morning hours and then
into north central KS during the afternoon hours. Most of the CWA
may see a break in the thunderstorms from the late morning hours
into the early afternoon hours. The NAM and WRF model solutions show
that instability will increase through the early afternoon hours
with MLCAPE increasing to 1500-2500 J/KG by 21Z. There is a chance
that some of the elevated thunderstorms will become surface based as
they move into the western counties of the CWA. Forecast soundings
show very little or no CAP across north central KS during the
afternoon hours. Vertical wind shear profiles will improve across
north central KS during the late afternoon hours, thus given MLCAPES
of 2000 to 2500 J/KG, some of these storms may become supercells
with large hail, damaging wind gusts and perhaps a few isolated
tornadoes. The main area for supercell thunderstorm development will
be farther west along the dryline from west central KS, southward
into western OK. The instability and vertical wind shear profiles
may allow for some supercells along and ahead of the dryline across
western OK and west central KS to produce long track, violent
tornadoes during the late afternoon and early evening hours. Some of
these discrete supercells may hold together and move into the
western counties of the CWA around 900 PM. Though, the BL may
decouple enough that the tornado threat may diminish. Any isolated
supercells during the mid and late evening hours across north
central and central KS will produce large hail, damaging wind gusts
and perhaps isolated tornadoes. Some of the numerical models show
the scattered supercell thunderstorms across west central KS merging
into line segments, perhaps a QLCS, and moving east across the
remainder of the CWA during the late evening hours of Saturday and
early Sunday morning. Some of these thunderstorms may be severe with
the primary hazard being large hail and damaging wind gusts.

Overall, the best chance for supercell thunderstorms will be across
north central and central Kansas. There is still a great deal of
uncertainty if the initial elevated convection that develops
Saturday morning across western KS, and whether it will gradually
become surface based during the afternoon hours as it tracks
northeast across north central KS. If it does and the vertical wind
shear profiles increase rapidly enough, then some of these storms
will be supercells which will be capable of producing large hail,
damaging winds and isolated tornadoes after 21Z SAT across north
central KS. If they remain elevated they will quickly move northeast
into southern NE and supercell development that occurs along the
dryline across northwest OK and west central KS may remain discrete
as the supercells move northeast into the western counties of the
CWA around and after 9 PM. However, the initial supercell
thunderstorms along the dryline may converge into convective line
segments or QLCS's and decrease the chance of any tornadoes
occurring. But there will still be a threat for large hail, damaging
wind gusts and heavy rainfall through the evening hours across the
western half the CWA an after midnight across the eastern half of
the CWA.

.LONG TERM...(Saturday Night through Friday)
Issued at 327 PM CDT FRI MAY 8 2015

Saturday night through Sunday night ...

By Saturday evening, the closed mid-level low should be situated
over southern Colorado before quickly ejecting northeastward into the
northern High Plains on Sunday. At the surface, the strengthening
low pressure will be advancing into western Kansas with a tight
pressure gradient over the forecast area Saturday night into Sunday.
As a result, breezy southerly flow will continue to advect warm,
moist air into the region with dewpoints likely remaining in the
low/mid 60s. Expect decent forcing to be in place Saturday evening
as both the surface and mid-level low track just west of the
forecast area. Thunderstorms should develop along the dryline late
afternoon/early evening and track northeastward into central and
eastern Kansas during the evening hours. Short-range models are
suggesting that a broken line of storms will develop with discrete,
embedded supercells. There are still some model discrepancies with
regards to when storms will initiate during the afternoon and how
quickly they will advance into central Kansas. However, the 12z
model runs are leaning toward more favorable conditions for severe
storms to extend into north central and central Kansas. CAPE values
should be upwards of 1500-2000 J/kg with minimal inhibition in place
through most of the afternoon and evening hours. The mid-level jet
looks to quickly increase Saturday evening between 45-55kts with the
850mb jet increasing upwards of 35-45kts across the forecast area.
With these strong winds in place, models show 0-6km bulk shear
values of 35-50kts with 0-1km bulk shear values of 25-35kts. In
addition to these parameters, 0-1km helicity values may reach
upwards of 200-240 m2/s2 across north central/central Kansas. While
the low-level lapse rates aren't that great, model soundings show
low LCLs with tall, skinny CAPE. With all of these conditions in
mind, the entire forecast area has the potential of being impacted
by strong to severe thunderstorms with all severe threats possible:
large hail and damaging winds, with the best potential for a few
tornadoes across north central and central Kansas. Locally heavy
rainfall and localized river flooding also will be possible as
several locations across the forecast area have already received
1-5+ inches of rain this week. Strong to severe storms may continue
into the overnight hours as inhibition looks to remain weak across
the region, but storms may become more elevated and scattered in
nature.

For Sunday, models seem to be trending faster with the eastward
tracking of the cold front across the forecast area, with the cold
front likely stretching across far eastern Kansas by late
afternoon/early evening. A few scattered thunderstorms may be
possible across eastern Kansas through the day on Sunday with storms
expected to ignite along the boundary by mid/late afternoon into the
evening hours. While some of these storms may initiate across far
eastern Kansas, they should quickly move into Missouri. With this
model trend in mind, have decreased PoPs for Sunday, keeping them
focused across far eastern Kansas with a dry forecast across north
central Kansas. Have cleared PoPs out of the entire CWA by the
overnight hours Sunday night as these storms should be focused east
of the area. With a dry forecast now in place across the western
part of the forecast area through the day, expect clearing skies with
breezy winds still out of the southwest. As a result, have increased
temperatures for Sunday into the mid/upper 70s. Winds finally shift
around to the west-northwest overnight into Monday morning, so low
temperatures should plunge into the 40s/near 50 degrees with the
decent radiational cooling from the mostly clear skies.

Monday through Friday...

Conditions will clear Monday as the upper-level low lifts northward
and surface high pressure begins to build into the region.  This
high will keep conditions dry with mostly sunny skies through
Tuesday. A shortwave lifting NE will bring the next chances for
thunderstorms on Wednesday and Thursday.  As of now, the better
instability for this system lies to the west and south of our area.
Have slight chances for PoPs on Friday, but confidence is low due to
divergent model solutions of the overall pattern.  Temperatures will warm
up throughout the week with highs starting with mid-60s on Monday,
warming up to mid-70s by Friday.

&&

.AVIATION...(For the 00Z TAFs through 00Z Saturday Evening)
Issued at 646 PM CDT FRI MAY 8 2015

Band of MVFR stratus slowly lifting and pushing northwest and
expect these trends to continue for VFR conditions at all sites by
03Z. TSRA timing/persistence/coverage remains uncertain, but
enough concern remains for VCTS for the middle of this forecast.
If TS fails to develop, likelihood for limiting ceilings increases
and will need to be monitored.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Gargan
LONG TERM...Heller/Hennecke
AVIATION...65
Hazardous weather outlook, May 8, 5:24 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
524 PM CDT FRI MAY 8 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-092230-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
524 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORM CHANCES INCREASE FROM SOUTH TO NORTH THROUGH THE
NIGHT. A FEW OF THE STORMS ALONG AND SOUTH OF INTERSTATE 70 COULD
BE SEVERE AND PRODUCE HAIL AROUND AND INCH IN DIAMETER.

RIVER FLOODING WILL CONTINUE ALONG THE REPUBLICAN RIVER...THE LITTLE
BLUE RIVER...AND THE BIG BLUE RIVER. FOR DETAILED INFORMATION
CHECK THE LATEST FLOOD STATEMENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE MAY BE A FEW LINGERING STORMS SATURDAY MORNING THAT WILL
EXIT EASTWARD BY EARLY AFTERNOON. THE POTENTIAL FOR SEVERE
WEATHER WITH THESE MORNING STORMS IS LOW.

SEVERE STORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN KANSAS
SATURDAY AFTERNOON AND TRACK EASTWARD INTO THE OUTLOOK AREA
DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...WITH
ISOLATED TORNADOES POSSIBLE ACROSS NORTH CENTRAL KANSAS. THERE IS
ALSO A RISK FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING.

THERE IS A CHANCE FOR THUNDERSTORMS FROM MID TO LATE SUNDAY
AFTERNOON THROUGH SUNDAY EVENING FOR MUCH OF NORTHEAST AND EAST
CENTRAL KANSAS WITH SOME SEVERE STORMS POSSIBLE.

FLOODING ALONG THE LITTLE BLUE...BIG BLUE...AND REPUBLICAN RIVERS
IS EXPECTED PERSISTS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.